Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 10, 1998, 10:45 PM CDT for Jones County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 10:45 PM CDT (03:45 UTC)
- Expired
- Jun 10, 1998, 11:35 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Jones County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 10, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
134 WFUS1 KSJT 110346 RRA TORSJT TXC253-110435- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1045 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... JONES COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1135 PM CDT * AT 1044 PM CDT... DOPPLER RADAR AT MORAN INDICATED A DEVELOPING TORNADO 5 MILES EAST OF ANSON MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LUEDERS AT 1100 PM CDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. MD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 8:43 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 8:43 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 843 PM CDT WED JUN 10 1998 LINE OF SHOWERS AND STORMS MOVING INTO THE WESTERN SECTIONS OF THE AREA AT ABOUT 30 KNOTS...WITH A HINT OF A BOW LIKELY TO MOVE INTO THE WESTERN CONCHO VALLEY WITHIN THE NEXT HALF HOUR. THUS...NOT MUCH TIME TO TALK. WITH AREA WIND PROFILES ALREADY SHOWING THE LOW LEVEL JET INCREASING TO 50 KNOTS AND ABUNDANT DEEP MOISTURE... STORMS SHOULD HAVE NO PROBLEM MOVING THROUGH THE AREA. HAVE 50 TO 60 PERCENT POPS GOING ACROSS THE AREA...AND A MENTION OF SEVERE AND HEAVY RAIN. FORECASTS LOOK GOOD FOR NOW. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Mitchell, Nolan | 63 min |
| Jun 10, 10:13 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 62 min |
| Jun 10, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 62 min |
| Jun 10, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 64 min |
| Jun 10, 10:48 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 62 min |
| Jun 10, 10:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 64 min |
| Jun 10, 11:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Jun 10, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Jun 11, 12:20 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 65 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.